MAUDE Adverse Event Report: MEDTRONIC XOMED INC. N/A; STIMULATOR, NERVE

MEDTRONIC XOMED INC. N/A; STIMULATOR, NERVE
Model Number 9450003
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: no analysis results are available, the device was not returned for evaluation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that following a metrix decompression with emg monitoring via nim and electrodes, "when staff was removing the needle electrodes it was noticed that one needle had broken off and was under the skin in the muscle of the patient, confirmed w xray." fragment remains in the extensor hallucis longus.There was no patient injury.Additional information received stating that for the procedure the electrode was "bent at a 90 degree angle to insert and to reduce the chance of the plastic tip being pulled out of the skin." when the fragment was discovered the physician had planned on removing it, however, the patient chose to leave it in.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6322011
Report Number1045254-2017-00053
Device Sequence Number442669
Product Code ETN
UDI-Device Identifier00721902572715
UDI-Public00721902572715
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K031003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number9450003
Device Catalogue Number9450003
Device Lot Number0212383567
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by Manufacturer01/17/2017
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight59